Forums


Medications & Prescription Treatment

Botox

  • By nosirrah

    I just had Botox injections yesterday. How long does it take before I should notice the Botox taking effect? I feel really run down today, but I’m chalking that up to residual migraine from the bad one yesterday morning and getting the injections.

    Thanks for your insights 🙂

    Reply Created with Sketch. reply
  • By Meaghan Coneys Moderator

    Hi Nosirrah,

    Thanks for your post! Congrats on getting Botox injections. The following articles provide some insight into Botox treatment also discussing when it could take effect. The articles specifically state that it varies from person to person, sometimes taking 2-3 rounds of injections or possibly feeling the effect within the first week. So, it varies. Check out the articles for more information – https://migraine.com/blog/botox-basics/, https://migraine.com/migraine-treatment/botox-for-migraine/, https://migraine.com/blog/10-tips-for-getting-the-most-from-botox/. I hope you find them helpful! If you have any additional questions please do not hesitate to reach out. We love hearing from you!

    Warmly,

    Meaghan (Migraine.com Team)

    Reply Created with Sketch. reply
  • By joanieb

    Hi nosirrah,

    I’ve been getting Botox for a year and a half and I find that it takes about two weeks to kick in. When I first started getting injections I used to feel worse for a week or two after the injections, but that doesn’t happen as consistently anymore. While I did get some benefit from the first round it did take three rounds before I got significant relief. Unfortunately it does start to wear off a few weeks before my next set of injections but that’s ok. I usually get 6-8 decent weeks in the middle of the 12 weeks between injections.

    Reply Created with Sketch. reply
  • By tams416

    Hi. I just got my first Botox treatment 6 hours ago. I’m super excited about the possibility of relief from my constant migraines. The shots did hurt a bit …but it’s over pretty quick and it’s nothing compared to a migraine ! I had a migraine going into the injections today and it hasn’t gotten any better but my neck is crazy painful or stiff .. I’ve never had neck pain before and it’s
    only been 6 hrs. It’s 9pm and I’m exhausted and want to sleep but I’m terrified I’ll make my neck worse lying down. I read the neck pain was a potential side effect for a short time but has anyone had it hurt bad this quickly ? Does it get worse tommorw am ? 🙁

    Reply Created with Sketch. reply
    • By Bridget93

      My neck pain lasted 3-4 days, I don’t know that there’s too much you can do about it, just be excited about the future relief of migraines!

      Reply Created with Sketch. reply